Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 15, 2021, 11:20 AM CDT for Cherokee County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2021, 11:20 AM CDT (16:20 UTC)
- Expired
- Mar 15, 2021, 5:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WGUS43 KSGF 151620
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1120 AM CDT Mon Mar 15 2021
KSC021-152215-
/O.NEW.KSGF.FA.W.0033.210315T1620Z-210315T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-
1120 AM CDT Mon Mar 15 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Western Cherokee County in southeastern Kansas...
* Until 515 PM CDT.
* At 1120 AM CDT, Automated river gauges indicated rising river
levels along Lightning Creek due to heavy rain which occurred
yesterday.
* Some locations that will experience flooding include...
Baxter Springs, Columbus, West Mineral, Sherman, Sherwin,
Hallowell, Faulkner and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3734 9507 3732 9495 3722 9488 3714 9475
3701 9471 3700 9477 3701 9507
$$
MMTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 6:01 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 15, 6:01 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Springfield MO 601 AM CDT Mon Mar 15 2021 ...Updated 12Z Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 250 AM CDT Mon Mar 15 2021 Heavy rainfall has exited to the east of the region this morning. Areas of patchy dense fog will persistent through the early morning hours across portions of southeast Kansas and southwest Missouri before dissipating after sunrise. For today, expect clouds to clear the region through the morning into the early afternoon. As this happens,an occluded front will progress northward across central Missouri allowing warm air to push into the region. Expect highs this afternoon in the middle 60s to near 70. The frontal boundary will play a key role in a potential localized severe threat across central Missouri this afternoon. A modest severe environment is being portrayed in the short-term guidance. Modest amounts of instability (500-750 J/kg), adequate bulk shear (30-35 knots), and low-level moisture could trigger a few strong to severe thunderstorms to develop this afternoon. CAMs are coming into agreement that a few low- topped storms will develop along the boundary this afternoon, generally along and north of line from Osceola to Rolla and move northeast with time. A few of these thunderstorms could potentially take on mini supercell structures. Given this setup, a few strong to severe thunderstorms will be advertised for this afternoon with hail being the primary risk in addition to a conditional brief tornado threat. The brief tornado threat will rely heavily on if any thunderstorms are able to become surface- based. Nonetheless, strong low-level shear and winds potentially backed out of the southeast along the boundary will aid in a brief tornado potential. This is further supported by 00Z HREF updraft helicity. Subsequent forecast updates may be needed to further address this localized severe potential later this morning. For tonight, overnight lows will fall into the lower to middle 40s. .LONG TERM...(Tuesday through Sunday) Issued at 250 AM CDT Mon Mar 15 2021 For Tuesday, another warm day is in the forecast with highs in the 60s to lower 70s across southern Missouri. The next system takes aim at the central CONUS late Tuesday night into Wednesday. This system will bring additional rainfall to the region as well an associated severe weather threat. Current model guidance suggest the the ingredients will be in place for severe potential. There is a few remaining uncertainties that could hinder the severe potential, including track of the surface low, timing of thunderstorms, and instability. Nonetheless, there does appear to be a threat for strong to severe thunderstorms Tuesday night into Wednesday. This is consistent with SPCs Severe Weather Outlooks on Tuesday Night and Wednesday with a slight risk being advertised as the system slides through the region. More details will be addressed in future forecasts. This system will exit the region overnight Wednesday. By Thursday, much cooler air will filter into the region with highs in the upper 40s to lower 50s. A drier period is forecast for late in the week into the weekend, with temperatures returning to normal with highs in the lower 60s on Saturday. An active pattern looks to return by early next week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 601 AM CDT Mon Mar 15 2021 Dense fog will continue to impact KBBG this morning before dissipating after sunrise. Additionally, KSGF is tucked in with a thin low stratus deck that is expected to dissipate later this morning as well. IFR to LIFR flight conditions can be expected early in the TAF period at KBBG and KSGF before turning MVFR to VFR late this morning. Meanwhile, KJLN will remain VFR this morning. By late this morning into the early afternoon skies will clear giving way to sunshine and VFR flight conditions. South/southwest surface winds will gust at 20 to 25 knots this afternoon. Isolated to scattered thunderstorms will develop across central Missouri this afternoon, but will not impact the TAF sites. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Perez
Hazardous weather outlook, Mar 15, 6:19 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 619 AM CDT Mon Mar 15 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 619 AM CDT Mon Mar 15 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. Limited fog risk. DISCUSSION... Patchy areas of dense fog across southeast Kansas and southwest Missouri this morning. Fog will dissipate later this morning. Expect residual flooding to continue across the area this morning. South southwest winds will gust at 25 to 30 mph today across southeast Kansas and southwest Missouri. A few strong to severe thunderstorms are possible this afternoon into the early evening across central Missouri. The primary hazard will be quarter size hail and lightning. A brief tornado or isolated damaging wind gust cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms are forecast for the middle of the week. There is the potential for some thunderstorms to be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.